STEMI Secondary to Coronary Vasospasm: Possible Adverse Even
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Get authentic, real-time news that helps you fight COVID-19 better.
Install PlexusMD App for doctors. It's free.
Abstract :
Methylphenidate (Ritalin®) is an increasingly used medication in the treatment of attention-deficit hyperactivity disorder (ADHD). Cardiovascular adverse effects like vasospasm or myocardial infarction are described as very rare adverse effects. We present the case of a 21-year-old man diagnosed with ADHD who recently started therapy with Ritalin® Adult 20 mg for at least 3 days. Afterwards he presented with chest pain, elevated troponin and creatine kinase, and posterolateral ST elevations. A myocarditis was initially supposed. In the coronary angiography, signs of coronary artery spasm could be found. The echocardiography showed mild left ventricular dysfunction; no acute myocarditis could be found in the cardiac MRI and myocardial biopsy. The medication with methylphenidate was stopped, and after 12 days the asymptomatic patient was discharged from hospital.......

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5033796/
Like
Comment
Share